MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
During surgery for a bilateral cochlear implantation case, the surgeon opened an intact, sealed med-el cochlear implant intended for insertion in the left ear.Prior to handing over the implant to the surgeon the audiology team performed in-package telemetry as per standard protocol.At that time, the in package telemetry results were completely normal, and no abnormality was detected.However, upon opening the implant box in the ot and while preparing the device for surgical insertion, it was observed that the internal magnet was loose and became automatically expelled from its housing without any manual force or manipulation.The implant had not yet been handled for placement.Immediately after identifying the issue, the implant was not used.The device was carefully kept in its original box in the same condition as observed.To proceed with the surgery and ensure user safety, the alternate implant that was originally planned for the contralateral ear was used instead.No attempt was made to reinsert or manipulate the expelled magnet.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24200676
Report Number9710014-2026-00075
Device Sequence Number20188550
Product Code MCM
UDI-Device Identifier09008737385385
UDI-Public(01)09008737385385
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2026
Initial Report FDA Received Date01/28/2026
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown